| Catalog Number |
2202-0007 |
| Medical Device Problem Code |
Air/Gas in Device (4062)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/23/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that bd alaris pump module infusion set had air in line the following information was received by the initial reporter with the following verbatim: description as reported : case (b)(4) cust.Lodged multiple complaints re: material 2202-0007.1ea reported as tubing noted to have hole in it when priming lipids.Not used on patient, no harm.1ea reported large amount of air in tubing after going through filter + close to patient.This amount of air could be life threatening to the patient.Occurred while in use with patient, no serious injury/harm done but near miss.
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Additional Manufacturer Narrative
Sample investigation and dhr.The customer reported air in line past the filter, and returned one used sample of material 2202-0007, lot 23085143.Upon initial visual examination, the set had no defects or abnormalities.The set was then infused with water, and it took a lot of effort to unclog the line and start the infusion.Once started, the filter started to leak from the air vent, and the complaint is verified.The filter was sent to the filter supplier for further evaluation.The filter supplier investigation found no confirmed issue after restoring the air vent membrane hydrophobicity.This is an in-house process to clean the filter from any use.There was no manufacturing root cause able to be found, and the root cause remains undetermined.Since the filter had issues with end user drugs, that is the potential cause for issues.Device history record review for model 2202-0007 lot number 23085143 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 09aug2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
Event or Problem Description
No additional information was provided.